Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 136, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 20, 2005, 3:01 PM CDT for Blue Earth County, Waseca County, Watonwan County, Minnesota. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2005, 3:01 PM CDT (20:01 UTC)
- Expired
- Jun 20, 2005, 4:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Blue Earth County, MN, Waseca County, MN, Watonwan County, MN
The radar
The Minneapolis radar (KMPX), 98 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 3:45 PM CDT | HAIL 0.75 | 1 E St James, MN | |
| Jun 20, 3:55 PM CDT | TSTM WND DMG | 1 N New Richland, MN | POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 1:25 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -433 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 202002
SVRMPX
MNC013-161-165-202100-
/O.NEW.KMPX.SV.W.0136.050620T2001Z-050620T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
301 PM CDT MON JUN 20 2005
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLUE EARTH COUNTY IN SOUTH CENTRAL MINNESOTA
WASECA COUNTY IN SOUTH CENTRAL MINNESOTA
WATONWAN COUNTY IN SOUTH CENTRAL MINNESOTA
* UNTIL 400 PM CDT
* AT 259 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
WASECA...TO MANKATO...TO MADELIA.
* LOCATIONS IMPACTED INCLUDE...
ST. JAMES...
GOOD THUNDER...
ALMA CITY...
LAT...LON 4422 9361 4402 9486 4390 9484 4389 9365
4388 9341
$$
RJN2 follow-up statements
000
WWUS53 KMPX 202032
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
328 PM CDT MON JUN 20 2005
MNC013-161-165-202100-
/O.CON.KMPX.SV.W.0136.000000T0000Z-050620T2100Z/
BLUE EARTH MN-WASECA MN-WATONWAN MN-
328 PM CDT MON JUN 20 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM CDT FOR
WATONWAN...WASECA AND BLUE EARTH COUNTIES...
AT 324 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS...PRODUCING LARGE HAIL AND DAMAGING WINDS. THE LINE OF
STORMS STRETCHED ACROSS NORTHERN AND CENTRAL WATONWAN...NORTHERN
BLUE EARTH AND NORTHERN WASECA COUNTIES AND WAS MOVING SOUTH
SOUTHEAST AT 35 MPH.
AT 321 PM A WIND GUST OF 72 MPH WAS RECORDED BY A TRAINED SPOTTER IN
MANKATO. THIS IS A DANGEROUS LINE OF STORMS...SEEK SAFE SHELTER AND
STAY AWAY FROM WINDOWS
OTHER LOCATIONS IN THE WARNING INCLUDE OTISCO...GROGAN...ECHOLS...
WALDORF...VERNON CENTER...ST JAMES...ST CLAIR...PEMBERTON...NEW
RICHLAND...MAPLETON...MADELIA...LEWISVILLE...LAKE CRYSTAL...
JANESVILLE...GOOD THUNDER...ELYSIAN...EAGLE LAKE AND BUTTERFIELD.
LAT...LON 4422 9361 4402 9486 4390 9484 4389 9365
4388 9341
$$
MKM000
WWUS53 KMPX 202048
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
343 PM CDT MON JUN 20 2005
MNC013-161-165-202100-
/O.CON.KMPX.SV.W.0136.000000T0000Z-050620T2100Z/
BLUE EARTH MN-WASECA MN-WATONWAN MN-
343 PM CDT MON JUN 20 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM CDT FOR
WATONWAN...WASECA AND BLUE EARTH COUNTIES...
AT 337 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS STRETCHING ACROSS WATONWAN...NORTHERN BLUE EARTH AND
NORTHERN WASECA COUNTIES. THIS LINE OF STORMS IS MOVING SOUTH
SOUTHEAST AT 35 MPH. THE ENTIRE LINE OF STORMS IS CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WINDS. OVER THE LATE CRYSTAL AREA
AND WEST INTO THE MADELIA AREA DOPPLER RADAR SHOWED INDICATIONS OF
UP TO GOLFBALL SIZED HAIL.
THESE STORMS WILL BE MOVING INTO SOUTHERN WATONWAN...SOUTHERN BLUE
EARTH AND AND CENTRAL AND SOUTHERN WASECA COUNTIES THROUGH 400 PM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4422 9361 4402 9486 4390 9484 4389 9365
4388 9341
$$
MKMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:15 AM CDT, 11 hours 46 minutes earlier.
Area forecast discussion, Jun 20, 3:15 AM CDT, 11 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 315 AM CDT MON JUN 20 2005 .DISCUSSION... CONVECTION ACROSS NORTHERN MN VCNTY SURFACE WARM FRONT ALSO BEING HELPED ALONG BY WEAK MID LEVEL TROUGH. THESE STORMS HAVE BEEN SHOWING A VERY SLOW SAG SOUTH ALONG 1000-500 MB THICKNESS FIELD AND COULD WORK INTO OUR CWA AROUND DAYBREAK. A BIT OF A TROPICAL CONNECTION SHOWN IN WATER VAPOR IMAGERY OUT OF THE 4 CORNERS AREA WITH PWATS OF 1.5 INCHES OR MORE INTO MN. SURFACE FRONT WILL SAG INTO CENTRAL MN LATER TODAY WITH ANOTHER ROUND OF THUNDERSTORMS POSSIBLE. RATHER HIGH SBCAPE AROUND 2500 J/KG VINCINTY FRONT. HOWEVER BEST 0-6 KM BULK SHEAR MAINLY ALONG CANADIAN BORDER IN STRONGER MID LEVEL WIND FIELD. SURFACE WINDS ALONG FRONTAL BOUNDARY ALSO QUITE WEAK THIS AFTERNOON/EVENING. WILL CONTINUE WITH 30-40 PERCENT POPS FOR THIS AFTERNOON/EVENING. SOME DIFFERENCES BETWEEN GFS AND NAM ON TUESDAY WITH NAM SAGGING FRONT INTO S IA BY 00Z WED AND GFS HOLDING IT NEAR MN/IA BORDER...WITH NEITHER MODEL HAVING VERY GOOD RUN TO RUN CONTINUITY. THUS...NOT A LOT OF CONFIDENCE IN WHERE PRECIP MAX WILL BE. AS THIS SYSTEM MOVES THRU SOUTHERLY FLOW ONCE AGAIN QUICKLY RETURNS LATE WED/THURS AHEAD OF NEXT SYSTEM COMING THRU THE DAKOTAS TOWARD NW MN. IN THE TEMPERATURE DEPARTMENT...A SLIGHT COOLING FOR TUESDAY MAINLY NE CWA AS CANADIAN HIGH PRESSURE MOVES ACROSS THE GREAT LAKES...THEN WARMER AGAIN BY WEDNESDAY. LONGER TERM...THURSDAY THROUGH SUNDAY MODELS PRETTY CONSISTENT WITH REGARD TO LATE IN THE WEEK. OPERATIONAL GFS ALSO IN DECENT AGREEMENT AND UKMET AND ECMWF...AND LOOKS PRETTY CLOSE TO ENSEMBLE MEAN. SPAGHETTI PLOTS NOT AVAILABLE YET. LOOKS LIKE BOUNDARY DRIFTS SOUTHWARD ACROSS CWA THURSDAY INTO FRIDAY. SOME HINT THAT MID LEVEL TEMPS MIGHT BE TOO WARM FOR PRECIP ON THURSDAY BUT FRONT WILL BE IN AREA...AND LATE NIGHT MCS POSSIBLE SO WILL HANG ON TO SMALL POPS IN EASTERN COUNTIES THURSDAY...BEFORE WESTERN PORTION OF FRONT LIFTS BACK NORTHWARD THURSDAY NIGHT OR FRIDAY...WITH STORMS POSSIBLE OVER ENTIRE AREA. UPPER TROUGH GOES BY LATE FRIDAY...WITH NICE UPPER RIDGING FOR THE WEEKEND BEFORE NEXT WEST COAST TROF TAKES SHAPE. && .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. && PAULSON/KRAUSE
Hazardous weather outlook, Jun 20, 8:00 AM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 800 AM CDT MON JUN 20 2005 MNZ041-047>051-054>070-073>078-082>085-091>093-WIZ023-024-211100- ANOKA-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-DAKOTA-DOUGLAS- FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-KANDIYOHI-LAC QUI PARLE-LE SUEUR- MARTIN-MCLEOD-MEEKER-NICOLLET-PIERCE-POPE-RAMSEY-REDWOOD-RENVILLE- RICE-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE-STEVENS-SWIFT- WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE- 800 AM CDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE STORMS MAY OCCUR TODAY OR TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS...BUT HAIL AND HEAVY RAIN ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FEW SEVERE STORMS ARE AGAIN POSSIBLE...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. MNZ042>045-052-053-WIZ014>016-025>028-211100- BARRON-CHIPPEWA-CHISAGO-DUNN-EAU CLAIRE-ISANTI-KANABEC-MILLE LACS- MORRISON-PEPIN-POLK-RUSK-TODD- 800 AM CDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE STORMS MAY OCCUR TODAY OR TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...BUT HAIL AND HEAVY RAIN COULD ALSO OCCUR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED. RJN
In the hours before
Local storm report, Jun 20, 2:39 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
239 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM HAIL ST CLOUD 45.55N 94.17W
06/20/2005 0.75 INCH STEARNS MN TRAINED SPOTTER
SMALL TREE BRANCHES FELLED.
1224 PM FLASH FLOOD ST CLOUD 45.55N 94.17W
06/20/2005 STEARNS MN TRAINED SPOTTER
MANY ROADS UNDERWATER
0200 PM TSTM WND GST INVER GROVE HEIGHTS 44.83N 93.06W
06/20/2005 53 MPH DAKOTA MN TRAINED SPOTTER
MEASURED WINDS WITH ANEMOMETER.
&&
AJZLocal storm report, Jun 20, 2:44 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
244 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND DMG 4 SW EVANSVILLE 45.97N 95.74W
06/20/2005 DOUGLAS MN TRAINED SPOTTER
FOUR INCH DIAMETER BRANCHES DOWN.
1039 AM FUNNEL CLOUD 8 N KENSINGTON 45.89N 95.70W
06/20/2005 DOUGLAS MN PUBLIC
REPORTED NEAR COUNTY ROADS 25 AND 56, BY COUNTY WORKER.
1045 AM FUNNEL CLOUD 7 W ALEXANDRIA 45.87N 95.52W
06/20/2005 DOUGLAS MN PUBLIC
REPORTED NEAR COUTNY ROADS 114 AND 27.
1100 AM TSTM WND GST HEWITT 46.32N 95.09W
06/20/2005 71 MPH TODD MN PUBLIC
MEASURED WITH ANEMOMETER.
1122 AM HAIL 3 W LONG PRAIRIE 45.98N 94.93W
06/20/2005 0.75 INCH TODD MN FIRE DEPT/RESCUE
1151 AM HAIL 4 N BROOTEN 45.56N 95.12W
06/20/2005 0.75 INCH STEARNS MN TRAINED SPOTTER
1156 AM HAIL ALBANY 45.63N 94.57W
06/20/2005 0.75 INCH STEARNS MN TRAINED SPOTTER
1205 PM HAIL 1 E SUNBURG 45.35N 95.22W
06/20/2005 0.75 INCH KANDIYOHI MN TRAINED SPOTTER
1205 PM HAIL 5 S PENNOCK 45.07N 95.18W
06/20/2005 1.00 INCH KANDIYOHI MN TRAINED SPOTTER
1220 PM HAIL ST JOSEPH 45.57N 94.32W
06/20/2005 0.75 INCH STEARNS MN TRAINED SPOTTER
1220 PM HAIL WAITE PARK 45.55N 94.22W
06/20/2005 0.75 INCH STEARNS MN TRAINED SPOTTER
1221 PM TSTM WND GST WILLMAR 45.12N 95.05W
06/20/2005 58 MPH KANDIYOHI MN ASOS
MEASURED BY WILLMAR ASOS
1224 PM HAIL ST CLOUD 45.55N 94.17W
06/20/2005 0.75 INCH STEARNS MN TRAINED SPOTTER
SMALL TREE BRANCHES FELLED.
1224 PM FLASH FLOOD ST CLOUD 45.55N 94.17W
06/20/2005 STEARNS MN TRAINED SPOTTER
MANY ROADS UNDERWATER
1224 PM HAIL 10 S ST CLOUD 45.41N 94.17W
06/20/2005 0.75 INCH STEARNS MN TRAINED SPOTTER
1226 PM HAIL WILLMAR 45.12N 95.05W
06/20/2005 0.75 INCH KANDIYOHI MN TRAINED SPOTTER
1227 PM TSTM WND DMG ATWATER 45.14N 94.78W
06/20/2005 KANDIYOHI MN FIRE DEPT/RESCUE
POWER LINE KNOCKED DOWN.
1230 PM HAIL ST CLOUD 45.55N 94.17W
06/20/2005 0.75 INCH STEARNS MN TRAINED SPOTTER
SMALL TREE BRANCHES ALSO FELLED.
1230 PM FLASH FLOOD ST CLOUD 45.55N 94.17W
06/20/2005 STEARNS MN TRAINED SPOTTER
NUMEROUS REPORTS OF FLOODING ON STREETS.
1232 PM HAIL WILLMAR 45.12N 95.05W
06/20/2005 0.75 INCH KANDIYOHI MN FIRE DEPT/RESCUE
1232 PM HAIL ST CLOUD 45.55N 94.17W
06/20/2005 1.00 INCH STEARNS MN TRAINED SPOTTER
PROFESSOR WEISMAN
1237 PM TSTM WND DMG 2 SSW CLEARWATER 45.38N 94.06W
06/20/2005 WRIGHT MN PUBLIC
TOP HALF OF CHICKEN BARN BLOWN OFF. OCCURED NEXT DOOR TO
18017 17TH AVE IN LINDEN TOWNSHIP
1245 PM TSTM WND DMG ST CLOUD 45.55N 94.17W
06/20/2005 STEARNS MN TRAINED SPOTTER
1 TO 2 INCH BRANCHES DOWN.
1248 PM HAIL 7 W ZIMMERMAN 45.44N 93.74W
06/20/2005 0.75 INCH SHERBURNE MN TRAINED SPOTTER
OCCURRED 2 MILES WEST OF ORROCK.
1248 PM TSTM WND GST 7 W ZIMMERMAN 45.44N 93.74W
06/20/2005 70 MPH SHERBURNE MN TRAINED SPOTTER
WINDS ESTIMATED DUE TO LARGE DUMP TRUCK FORCED OFF THE
ROAD. EVENT OCCURRED 2 MILES WEST OF ORROCK.
1253 PM FLASH FLOOD ST CLOUD 45.55N 94.17W
06/20/2005 STEARNS MN TRAINED SPOTTER
MANY LOW LYING ROADS UNDERWATER.
1254 PM TSTM WND DMG BIRD ISLAND 44.76N 94.89W
06/20/2005 RENVILLE MN LAW ENFORCEMENT
POWER LINES DOWN.
0108 PM HAIL BECHYN 44.69N 95.06W
06/20/2005 0.75 INCH RENVILLE MN TRAINED SPOTTER
0130 PM TSTM WND DMG BROOKLYN CENTER 45.07N 93.32W
06/20/2005 HENNEPIN MN TRAINED SPOTTER
MEDIUM SIZED TREES DOWN.
0133 PM HAIL SPRING LAKE PARK 45.12N 93.25W
06/20/2005 1.00 INCH ANOKA MN TRAINED SPOTTER
0146 PM TSTM WND GST MINNEAPOLIS 44.96N 93.27W
06/20/2005 58 MPH HENNEPIN MN ASOS
WINDS REPORTED AT THE MINNEAPOLIS INTERNATIONAL AIRPORT.
0148 PM HAIL 7 W WACONIA 44.85N 93.94W
06/20/2005 1.75 INCH CARVER MN TRAINED SPOTTER
0153 PM TSTM WND GST 4 S PRIOR LAKE 44.67N 93.43W
06/20/2005 60 MPH SCOTT MN TRAINED SPOTTER
4 TO 5 INCH BRANCHES DOWN. SPEED MEASURED.
0153 PM TSTM WND DMG RICHFIELD 44.88N 93.28W
06/20/2005 HENNEPIN MN TRAINED SPOTTER
4 INCH BRANCHES DOWN.
0159 PM HAIL 3 E MINNEAPOLIS 44.96N 93.21W
06/20/2005 1.75 INCH RAMSEY MN TRAINED SPOTTER
0200 PM HAIL 3 E GIBBON 44.54N 94.46W
06/20/2005 0.75 INCH SIBLEY MN TRAINED SPOTTER
0200 PM TSTM WND GST INVER GROVE HEIGHTS 44.83N 93.06W
06/20/2005 53 MPH DAKOTA MN TRAINED SPOTTER
MEASURED WINDS WITH ANEMOMETER.
0200 PM TSTM WND DMG EAGAN 44.82N 93.16W
06/20/2005 DAKOTA MN TRAINED SPOTTER
6 INCH DIAMETER TREE DOWN.
0210 PM TSTM WND DMG MINNEAPOLIS 44.96N 93.27W
06/20/2005 HENNEPIN MN TRAINED SPOTTER
NUMEROUS 4 INCH BRANCHES DOWN IN SOUTH MINNEAPOLIS.
0210 PM TSTM WND DMG BROOKLYN CENTER 45.07N 93.32W
06/20/2005 HENNEPIN MN TRAINED SPOTTER
8 INCH DIAMETER TREE DOWN.
0213 PM HAIL MAPLEWOOD 44.99N 93.02W
06/20/2005 0.75 INCH RAMSEY MN TRAINED SPOTTER
0222 PM TSTM WND DMG MINNEAPOLIS 44.96N 93.27W
06/20/2005 HENNEPIN MN TRAINED SPOTTER
OVERTURNED BOATS ON LAKE CALHOUN.
0225 PM TSTM WND GST RICE LAKE 45.50N 91.74W
06/20/2005 65 MPH BARRON WI TRAINED SPOTTER
MEASURED AT RICE LAKE AIRPORT.
&&
AJZLocal storm report, Jun 20, 2:53 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
253 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND DMG 4 SW EVANSVILLE 45.97N 95.74W
06/20/2005 DOUGLAS MN TRAINED SPOTTER
FOUR INCH DIAMETER BRANCHES DOWN.
1039 AM FUNNEL CLOUD 8 N KENSINGTON 45.89N 95.70W
06/20/2005 DOUGLAS MN PUBLIC
REPORTED NEAR COUNTY ROADS 25 AND 56, BY COUNTY WORKER.
1045 AM FUNNEL CLOUD 7 W ALEXANDRIA 45.87N 95.52W
06/20/2005 DOUGLAS MN PUBLIC
REPORTED NEAR COUTNY ROADS 114 AND 27.
1100 AM TSTM WND GST HEWITT 46.32N 95.09W
06/20/2005 71 MPH TODD MN PUBLIC
MEASURED WITH ANEMOMETER.
1122 AM HAIL 3 W LONG PRAIRIE 45.98N 94.93W
06/20/2005 0.75 INCH TODD MN FIRE DEPT/RESCUE
1151 AM HAIL 4 N BROOTEN 45.56N 95.12W
06/20/2005 0.75 INCH STEARNS MN TRAINED SPOTTER
1156 AM HAIL ALBANY 45.63N 94.57W
06/20/2005 0.75 INCH STEARNS MN TRAINED SPOTTER
1205 PM HAIL 1 E SUNBURG 45.35N 95.22W
06/20/2005 0.75 INCH KANDIYOHI MN TRAINED SPOTTER
1205 PM HAIL 5 S PENNOCK 45.07N 95.18W
06/20/2005 1.00 INCH KANDIYOHI MN TRAINED SPOTTER
1220 PM HAIL ST JOSEPH 45.57N 94.32W
06/20/2005 0.75 INCH STEARNS MN TRAINED SPOTTER
1220 PM HAIL WAITE PARK 45.55N 94.22W
06/20/2005 0.75 INCH STEARNS MN TRAINED SPOTTER
1221 PM TSTM WND GST WILLMAR 45.12N 95.05W
06/20/2005 58 MPH KANDIYOHI MN ASOS
MEASURED BY WILLMAR ASOS
1224 PM HAIL ST CLOUD 45.55N 94.17W
06/20/2005 0.75 INCH STEARNS MN TRAINED SPOTTER
SMALL TREE BRANCHES FELLED.
1224 PM FLASH FLOOD ST CLOUD 45.55N 94.17W
06/20/2005 STEARNS MN TRAINED SPOTTER
MANY ROADS UNDERWATER
1224 PM HAIL 10 S ST CLOUD 45.41N 94.17W
06/20/2005 0.75 INCH STEARNS MN TRAINED SPOTTER
1226 PM HAIL WILLMAR 45.12N 95.05W
06/20/2005 0.75 INCH KANDIYOHI MN TRAINED SPOTTER
1227 PM TSTM WND DMG ATWATER 45.14N 94.78W
06/20/2005 KANDIYOHI MN FIRE DEPT/RESCUE
POWER LINE KNOCKED DOWN.
1230 PM HAIL ST CLOUD 45.55N 94.17W
06/20/2005 0.75 INCH STEARNS MN TRAINED SPOTTER
SMALL TREE BRANCHES ALSO FELLED.
1232 PM HAIL WILLMAR 45.12N 95.05W
06/20/2005 0.75 INCH KANDIYOHI MN FIRE DEPT/RESCUE
1232 PM HAIL ST CLOUD 45.55N 94.17W
06/20/2005 1.00 INCH STEARNS MN TRAINED SPOTTER
PROFESSOR WEISMAN
1237 PM TSTM WND DMG 2 SSW CLEARWATER 45.38N 94.06W
06/20/2005 WRIGHT MN PUBLIC
TOP HALF OF CHICKEN BARN BLOWN OFF. OCCURED NEXT DOOR TO
18017 17TH AVE IN LINDEN TOWNSHIP
1245 PM TSTM WND DMG ST CLOUD 45.55N 94.17W
06/20/2005 STEARNS MN TRAINED SPOTTER
1 TO 2 INCH BRANCHES DOWN.
1248 PM HAIL 7 W ZIMMERMAN 45.44N 93.74W
06/20/2005 0.75 INCH SHERBURNE MN TRAINED SPOTTER
OCCURRED 2 MILES WEST OF ORROCK.
1248 PM TSTM WND GST 7 W ZIMMERMAN 45.44N 93.74W
06/20/2005 70 MPH SHERBURNE MN TRAINED SPOTTER
WINDS ESTIMATED DUE TO LARGE DUMP TRUCK FORCED OFF THE
ROAD. EVENT OCCURRED 2 MILES WEST OF ORROCK.
1253 PM FLASH FLOOD ST CLOUD 45.55N 94.17W
06/20/2005 STEARNS MN TRAINED SPOTTER
MANY LOW LYING ROADS UNDERWATER.
1254 PM TSTM WND DMG BIRD ISLAND 44.76N 94.89W
06/20/2005 RENVILLE MN LAW ENFORCEMENT
POWER LINES DOWN.
0108 PM HAIL BECHYN 44.69N 95.06W
06/20/2005 0.75 INCH RENVILLE MN TRAINED SPOTTER
0130 PM TSTM WND DMG BROOKLYN CENTER 45.07N 93.32W
06/20/2005 HENNEPIN MN TRAINED SPOTTER
MEDIUM SIZED TREES DOWN.
0133 PM HAIL SPRING LAKE PARK 45.12N 93.25W
06/20/2005 1.00 INCH ANOKA MN TRAINED SPOTTER
0146 PM TSTM WND GST MINNEAPOLIS 44.96N 93.27W
06/20/2005 58 MPH HENNEPIN MN ASOS
WINDS REPORTED AT THE MINNEAPOLIS INTERNATIONAL AIRPORT.
0148 PM HAIL 7 W WACONIA 44.85N 93.94W
06/20/2005 1.75 INCH CARVER MN TRAINED SPOTTER
0153 PM TSTM WND GST 4 S PRIOR LAKE 44.67N 93.43W
06/20/2005 60 MPH SCOTT MN TRAINED SPOTTER
4 TO 5 INCH BRANCHES DOWN. SPEED MEASURED.
0153 PM TSTM WND DMG RICHFIELD 44.88N 93.28W
06/20/2005 HENNEPIN MN TRAINED SPOTTER
4 INCH BRANCHES DOWN.
0159 PM HAIL 3 E MINNEAPOLIS 44.96N 93.21W
06/20/2005 1.75 INCH RAMSEY MN TRAINED SPOTTER
0200 PM HAIL 3 E GIBBON 44.54N 94.46W
06/20/2005 0.75 INCH SIBLEY MN TRAINED SPOTTER
0200 PM TSTM WND GST INVER GROVE HEIGHTS 44.83N 93.06W
06/20/2005 53 MPH DAKOTA MN TRAINED SPOTTER
MEASURED WINDS WITH ANEMOMETER.
0200 PM TSTM WND DMG EAGAN 44.82N 93.16W
06/20/2005 DAKOTA MN TRAINED SPOTTER
6 INCH DIAMETER TREE DOWN.
0210 PM TSTM WND DMG MINNEAPOLIS 44.96N 93.27W
06/20/2005 HENNEPIN MN TRAINED SPOTTER
NUMEROUS 4 INCH BRANCHES DOWN IN SOUTH MINNEAPOLIS.
0210 PM TSTM WND DMG BROOKLYN CENTER 45.07N 93.32W
06/20/2005 HENNEPIN MN TRAINED SPOTTER
8 INCH DIAMETER TREE DOWN.
0213 PM HAIL MAPLEWOOD 44.99N 93.02W
06/20/2005 0.75 INCH RAMSEY MN TRAINED SPOTTER
0222 PM TSTM WND DMG MINNEAPOLIS 44.96N 93.27W
06/20/2005 HENNEPIN MN TRAINED SPOTTER
OVERTURNED BOATS ON LAKE CALHOUN.
0225 PM TSTM WND GST RICE LAKE 45.50N 91.74W
06/20/2005 65 MPH BARRON WI TRAINED SPOTTER
MEASURED AT RICE LAKE AIRPORT.
&&
AJZLocal storm report, Jun 20, 2:54 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
254 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM FLASH FLOOD LITTLE CANADA 45.02N 93.08W
06/20/2005 RAMSEY MN TRAINED SPOTTER
COUNTY ROAD C AT 35E IMPASSABLE.
&&
GJERDINGENLocal storm report, Jun 20, 2:55 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
255 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM FLASH FLOOD MINNEAPOLIS 44.96N 93.27W
06/20/2005 HENNEPIN MN TRAINED SPOTTER
50TH AVENUE AND EMMERSON FLOODED CURB DEEP.
&&
GJERDINGENLocal storm report, Jun 20, 2:57 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
257 PM CDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM FLASH FLOOD ST PAUL 44.95N 93.10W
06/20/2005 RAMSEY MN TRAINED SPOTTER
8 TENTHS OF AN INCH OF RAIN FELL IN 15 MINUTES AT I94 AND
MCKNIGHT ROAD.
&&
GJERDINGENThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 6:28 AM CDT | Severe Thunderstorm Warning | MPX | Benton | 62 min |
| Jun 20, 6:41 AM CDT | Severe Thunderstorm Warning | MPX | Kanabec, Mille Lacs | 65 min |
| Jun 20, 10:15 AM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stevens | 60 min |
| Jun 20, 10:39 AM CDT | Severe Thunderstorm Warning | MPX | Todd | 66 min |
| Jun 20, 11:11 AM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Pope, Stearns, Swift | 64 min |
| Jun 20, 11:28 AM CDT | Severe Thunderstorm Warning | MPX | Morrison | 62 min |
| Jun 20, 11:33 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 57 min |
| Jun 20, 11:57 AM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs, Sherburne | 63 min |
| Jun 20, 12:11 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Meeker, Stearns | 71 min |
| Jun 20, 12:27 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin, Wright | 63 min |
| Jun 20, 12:49 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Chisago, Isanti, Kanabec | 56 min |
| Jun 20, 12:56 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Renville, Sibley | 64 min |
| Jun 20, 1:11 PM CDT | Severe Thunderstorm Warning | MPX | Redwood, Yellow Medicine | 64 min |
| Jun 20, 1:29 PM CDT | Flash Flood Warning | MPX | Anoka, Carver, Dakota, Hennepin, Ramsey, Scott and 1 more | 3 hr |
| Jun 20, 1:29 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Carver, Chisago, Dakota, Hennepin, Ramsey and 3 more | 61 min |
| Jun 20, 1:55 PM CDT | Severe Thunderstorm Warning | MPX | Nicollet, Renville, Sibley | 65 min |
| Jun 20, 2:09 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Redwood | 51 min |
| Jun 20, 2:29 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Le Sueur, Rice | 61 min |
| Jun 20, 3:11 PM CDT | Flash Flood Warning | MPX | Blue Earth, Goodhue, Le Sueur, Nicollet, Rice | 3 hr |
| Jun 20, 3:56 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Freeborn, Martin | 64 min |
| Jun 20, 4:51 PM CDT | Severe Thunderstorm Warning | MPX | McLeod | 39 min |
| Jun 20, 4:58 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 21 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.